I am, in my late sixties, male, and for some years I had excruciating calf cramps at night - usually from stretching but also, sometimes, simply when a gust of cold air passed over my bed at night. They occurred once or twice a month at first, then eventually happened virtually every night. They were extremely painful and I would lose control, literally passing out from pain and screaming at the top of my voice. They lasted about five minutes. Together with this I have fibromyalgia, diabetes, glaucoma, pernicious anemia, rheumatoid arthritis, gastric reflux, lameness and pain in my legs, CIDP and so on. I have also noticed a general deterioration in my neurological system - loss of reflexes, mild incontinence, swallowing difficulties and so on. Now this is amazing..... I was diagnosed, inter alia, with severe Vitamin B12 deficiency and started getting B12 injections once a week. This helped but did not remove the cramps. I noticed that the longer the period between injections the worse the symptoms - tingling in the legs etc. I took matters into my own hands and now inject myself every third day with 1ml of Vitamin B Co. and 1 ml of vitamin B12. The recommended dose is once a day for a week, then once a month thereafter so my dose vastly exceeds the ineffective recommended dosage. But it works! Miraculously, the cramps have disappeared! I only had one relapse in two years - one week in which I had three cramps, once bilaterally. Now no doctor can explain why this treatment works and they simply look at me bemused. Of course it doesn't reverse the neurological damage - the eyes, the loss of reflexes etc - but it HAS stopped those terrible cramps. Now can anyone (doctor preferably) explain what is happening. What is the precise physiological mechanism behind this? Can it cause any long-term harm? Is this unique?Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?